Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 9, NWS San Angelo, TX

November 10, 20148 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 10, 2014, 10:42 PM CST for 8 counties in Texas. It took effect at Nov 10, 2014, 11:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2014, 10:42 PM CST (04:42 UTC)
In effect from
Nov 10, 2014, 11:00 PM CST
Expired
Nov 11, 2014, 5:11 AM CST
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WWUS74 KSJT 110442
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1042 PM CST MON NOV 10 2014

A WIND ADVISORY IS NOW IN EFFECT FOR THE BIG COUNTRY TONIGHT.
A FREEZE WATCH REMAINS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
TUESDAY NIGHT AND EARLY WEDNESDAY.

.AN ARCTIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS
OVERNIGHT...BRINGING GUSTY NORTH WINDS AND THE COLDEST AIR OF THE
SEASON SO FAR TO THE AREA. TEMPERATURES WILL QUICKLY DROP TUESDAY
NIGHT...WITH WIDESPREAD LOW TEMPERATURES IN THE LOWER TO UPPER
20S.

TXZ049-054-098-099-113-114-127-128-111200-
/O.NEW.KSJT.WI.Y.0009.141111T0500Z-141111T1200Z/
/O.CON.KSJT.FZ.A.0002.141112T0900Z-141112T1500Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
1042 PM CST MON NOV 10 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING. 

* TEMPERATURES...FALLING INTO THE LOWER TO UPPER 20S AREA WIDE.

* WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH OCCASIONAL
  GUSTS TO 45 MPH.

* IMPACTS: THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY
  LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS.
  EXPOSED PIPES MAY FREEZE. STRONG NORTH WINDS TONIGHT WILL MAKE
  DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON EAST-
  WEST ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
RESIDENTS SHOULD COVER SENSITIVE PLANTS OR BRING THEM INSIDE...
BRING PETS INSIDE OR PROVIDE ADEQUATE SHELTER...AND COVER EXPOSED
PIPES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-071>073-076>078-139-140-154-155-168>170-111200-
/O.CON.KSJT.FZ.A.0002.141112T0900Z-141112T1500Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
SUTTON-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA...
ELDORADO...SONORA...COLEMAN...BROWNWOOD...BRADY...SAN SABA...
MENARD...JUNCTION...MASON
1042 PM CST MON NOV 10 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

* TEMPERATURES...FALLING INTO THE LOWER TO UPPER 20S AREA WIDE.

* IMPACTS: THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY 
  LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE 
  PLANTS. EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
RESIDENTS SHOULD COVER SENSITIVE PLANTS OR BRING THEM INSIDE...
BRING PETS INSIDE OR PROVIDE ADEQUATE SHELTER...AND COVER EXPOSED
PIPES.

&&

$$
1 follow-up statement
455 
WWUS74 KSJT 111111
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
511 AM CST TUE NOV 11 2014

...A FREEZE WARNING IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
LATE TONIGHT AND EARLY WEDNESDAY...

.EXPECT MUCH COLDER TEMPERATURES ACROSS WEST CENTRAL
TEXAS...BEHIND AN ARCTIC COLD FRONT. TEMPERATURES WILL QUICKLY
DROP TONIGHT...WITH WIDESPREAD LOW TEMPERATURES IN THE MID TO UPPER
20S.

TXZ049-054-098-099-113-114-127-128-112200-
/O.CAN.KSJT.WI.Y.0009.000000T0000Z-141111T1200Z/
/O.UPG.KSJT.FZ.A.0002.141112T0900Z-141112T1500Z/
/O.NEW.KSJT.FZ.W.0002.141112T0600Z-141112T1500Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
511 AM CST TUE NOV 11 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...FALLING INTO THE MID TO UPPER 20S AREA WIDE. 

* IMPACTS: THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY
  LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS.
  EXPOSED PIPES MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ064>066-071>073-076>078-139-140-154-155-168>170-112200-
/O.UPG.KSJT.FZ.A.0002.141112T0900Z-141112T1500Z/
/O.NEW.KSJT.FZ.W.0002.141112T0600Z-141112T1500Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
SUTTON-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA...
ELDORADO...SONORA...COLEMAN...BROWNWOOD...BRADY...SAN SABA...
MENARD...JUNCTION...MASON
511 AM CST TUE NOV 11 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...FALLING INTO THE MID TO UPPER 20S AREA WIDE.

* IMPACTS: THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY
  LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS.
  EXPOSED PIPES MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 5:41 PM CST, 5 hours 1 minute earlier.

Area forecast discussion, Nov 10, 5:41 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
541 PM CST MON NOV 10 2014

.AVIATION...
/00Z TAFS/

Gusty south winds will continue at KABI and KSJT through the next
24 hours. Farther south winds will diminish after sunset, and
increase after sunrise tomorrow. Gusty north winds will develop
following frontal passage. Models hint at MVFR stratus developing
at some terminals overnight. However, confidence in this was not
high enough to include in the TAFs at this time.

&&

.PREV DISCUSSION... /ISSUED 403 PM CST MON NOV 10 2014/

SHORT TERM...
(Tonight and Veterans Day)

MUCH colder temperatures for tomorrow as an Arctic blast moves
through tonight.

Currently, we have breezy southwest winds across the area with
temperatures warming into the upper 70s to lower 80s. The cold
front is just making its way into the TX panhandle, and is on
track to move into our counties right around midnight tonight if
it continues at its current speed. Latest RUC data shows the front
moving into the Haskell/Throckmorton County area between 11 PM and
Midnight. And if the front does differ on timing, it will likely
be earlier considering how cold/dense this air mass is. Regardless
of the exact timing of the front, temperatures will be 20 to 30
degrees colder tomorrow. The temperature forecast itself only
required minor changes. And although sustained winds along the
front are currently 30-40 mph, with gusts over 50 mph, we do not
expect winds quite that strong as it moves through our area.
Surface pressure rises are currently around 20 millibars/6 hours
along the nose of the front as it moves south through eastern
Colorado/western Kansas. By the time the front is in our area,
these pressure rises will be spread laterally along the front, and
weaken to a max of around 15 mb/6 hours. So, we will see mainly 20
to 30 mph with higher gusts immediately along the front, and
weaken to 10 to 20 mph throughout the day Tuesday.

Temperatures will fall into the upper 30s along and north of I-20
tonight where the front will have time to cool things off, with
mainly lower 40s elsewhere. Along and south of Interstate 10 where
the front will not have much time to cool things, lows will be in
the upper 40s to near 50. On Tuesday, temperatures will remain in
the 40s for most of the day, but there will be a lot of sun to
fight the cold air advection, and so areas along and south of a
Sterling City to Brownwood line should be able to manage highs in
the lower to mid 50s. There may be a few clouds right along the
front as it moves through, but skies should remain mostly clear
other than that.

20

LONG TERM...
(Tuesday night)

Plan for temperatures overnight Tuesday night to fall into mainly
the 22 to 30 range across West Central Texas.

Surface winds from the north Tuesday night will bring much colder
and drier air into West Central Texas. This inflow of cold arctic
air will likely bring the first freeze to all of West Central
Texas. We have extended the Freeze Watch to include all our
counties. However, we decided to just continue a watch for now,
given confidence issues regarding how far south the freeze will
go. Model data this run indicate temperatures will be some 5 to 7
degrees colder this period than the previous model data the
midnight shift used last night.

(Wednesday)

Expect much colder than normal temperatures Wednesday.

Winds from the north will continue to bring cold arctic air into
West Central Texas Wednesday. Models indicate winds will not be as
strong Wednesday; nevertheless, surface cold air advection will
continue, as surface high pressure builds over the region. Models
this cycle presented temperatures numbers very close to numbers from
our previous package. So, we didn't make any major changes here.
Highs mainly in the 40s still look likely for all areas, except
perhaps our Interstate 10 corridor, where highs will likely be
around 50.

(Wednesday night)

Freezing temperatures look likely again around sunrise Thursday
morning.

Models this cycle present colder lows for this period than the
previous run. With light surface winds from the north continuing
into Wednesday night, lows mainly in the mid to upper 20s look
reasonable. So, we did adjust numbers down a few degrees from our
previous numbers for this period.

(Thursday)

Surface winds from the north will shift during the day, and by
Thursday afternoon, surface winds will be from the east. East
winds are up-slope for our area. Thus, highs Thursday in the 40s
look best.

(Thursday night through Friday night)

A warming trend dominates these periods, as surface winds from the
southeast and south return. In response to another cold front,
highs on Friday will be mainly in the 55 to 60 range; that's much
closer to seasonal normals.

(Saturday through Monday)

Another cold front and associated upper-level system may bring
cold temperatures and perhaps additional rain to West Central
Texas. Confidence still is not real high regarding where and when
rain may occur. The GFS and ECMWF are in better agreement this
cycle, with neither developing any closed circulation aloft during
the Saturday to Saturday night periods. So, with confidence not
high, numbers and Pops close to a blend of models look reasonable.

Huber

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 37  48  24  41  25 /   0   0   0   0   5
San Angelo 	 41  52  25  44  26 /   0   0   0   0   5
Junction 	 47  54  31  50  29 /   0   0   0   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH from late Tuesday night through Wednesday morning
FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...
Concho...Crockett...Fisher...Haskell...Irion...Jones...Kimble...
Mason...McCulloch...Menard...Nolan...Runnels...San Saba...
Schleicher...Shackelford...Sterling...Sutton...Taylor...
Throckmorton...Tom Green.

&&

99/24/60
Hazardous weather outlook, Nov 10, 3:31 PM CST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CST MON NOV 10 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-112145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
331 PM CST MON NOV 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FREEZING TEMPERATURES ARE FORECAST TO OCCUR DURING THE EARLY
MORNING HOURS OF WEDNESDAY...THURSDAY AND FRIDAY ACROSS ALL OF
WEST CENTRAL TEXAS. A FREEZE WATCH IS IN AFFECT F0R THE ENTIRE
AREA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 5:11 AM CSTFreeze WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more29 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.